Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 199, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 4, 2012, 4:22 PM CDT for Beaver County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2012, 4:22 PM CDT (21:22 UTC)
- Expired
- Sep 4, 2012, 5:09 PM CDT
- In force
- 47 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 123 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
130 WUUS54 KAMA 042122 SVRAMA OKC007-042215- /O.NEW.KAMA.SV.W.0199.120904T2122Z-120904T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 422 PM CDT TUE SEP 4 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 515 PM CDT * AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELMWOOD...OR ABOUT 16 MILES SOUTH OF BEAVER...MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... ELMWOOD... SLAPOUT... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3683 10002 3651 10001 3651 10063 3673 10064 TIME...MOT...LOC 2122Z 264DEG 8KT 3659 10049 $$ JC
2 follow-up statements
507 WWUS54 KAMA 042146 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 446 PM CDT TUE SEP 4 2012 OKC007-042215- /O.CON.KAMA.SV.W.0199.000000T0000Z-120904T2215Z/ BEAVER OK- 446 PM CDT TUE SEP 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHEASTERN BEAVER COUNTY... AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF SLAPOUT... OR 19 MILES SOUTHEAST OF BEAVER...MOVING EAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF SOUTHEASTERN BEAVER COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3651 10055 3677 10042 3683 10002 3651 10001 TIME...MOT...LOC 2145Z 264DEG 8KT 3656 10038 $$ JC
897 WWUS54 KAMA 042209 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 509 PM CDT TUE SEP 4 2012 OKC007-042219- /O.CAN.KAMA.SV.W.0199.000000T0000Z-120904T2215Z/ BEAVER OK- 509 PM CDT TUE SEP 4 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEAVER COUNTY IS CANCELLED... AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3651 10055 3677 10042 3683 10002 3651 10001 TIME...MOT...LOC 2209Z 264DEG 8KT 3660 10036 $$ JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 12:53 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Sep 4, 12:53 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1253 PM CDT TUE SEP 4 2012 .AVIATION... 18Z TAFS...OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS...VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS. THERE IS SOME POSSIBILITY OF THUNDERSTORMS AT ALL THREE TERMINALS THIS AFTERNOON AND EVENING WITH A WEAK FRONTAL BOUNDARY IN THE AREA AND AN UPPER-LEVEL DISTURBANCE SKIRTING THE AREA TO THE NORTH. BEST CHANCES CURRENTLY APPEAR TO BE AT KGUY...AND WILL INCLUDE VCSH/VCTS REMARKS THIS AFTERNOON INTO EARLY THIS EVENING. CONFIDENCE IN THUNDERSTORMS IMPACTING KDHT OR KAMA IS TOO LOW TO MENTION ATTM...BUT WILL MONITOR FOR POSSIBLE AMENDMENTS. WINDS WILL REMAIN LIGHT /AOB 10 KTS/ THROUGH THE MAJORITY OF THE TAF PERIOD. A COLD FRONT WILL MOVE THROUGH KDHT AND KGUY WEDNESDAY MORNING...WITH NORTH/NORTHEAST WINDS LIKELY GUSTING AROUND 20 KTS BEHIND IT. WINDS WILL TURN TO THE NORTH/NORTHEAST AT KAMA AS WELL LATE WEDNESDAY MORNING BUT SPEEDS ARE EXPECTED TO REMAIN BELOW 12 KTS. NOTE TO USERS OF THE KGUY OBSERVATION AND TERMINAL FORECAST...THE CEILOMETER IS CURRENTLY INOPERABLE...BUT TECHNICIANS ARE WORKING ON THE PROBLEM. KB && .PREV DISCUSSION... /ISSUED 1202 PM CDT TUE SEP 4 2012/ UPDATE... A FEW SHOWERS AND THUNDERSTORMS CONTINUE TO REDEVELOP AND MOVE EAST ACROSS THE OK PANHANDLE. THESE APPEAR TO BE DEVELOPING WITHIN A ZONE OF WEAK MID-LEVEL /H7/ CONVERGENCE...AND ARE ALSO BEING AIDED BY SOME ADDITIONAL FORCING ALOFT ALONG THE SOUTHERN FRINGE OF A MID-LEVEL SHORTWAVE AND THE RRQ OF AN UPPER JET WITHIN THE FASTER WESTERLY FLOW ALOFT ACROSS THE CENTRAL PLAINS. THE WEAK SURFACE FRONT HAS SETTLED SOUTH INTO THE SOUTHEAST TX PANHANDLE...AND MAY SERVE AS A FOCUS FOR ADDITIONAL THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. HAVE ADJUSTED POPS UPWARD A LITTLE ACROSS THE CENTRAL AND EASTERN OK PANHANDLE TO ACCOUNT FOR THE BETTER UPPER FORCING...AND ACROSS THE SOUTHERN TX PANHANDLE WHERE THE WEAK SURFACE FRONT MAY COME INTO PLAY. THE 12Z KAMA SOUNDING DID INDICATE CONSIDERABLE MOISTENING FROM 24 HOURS AGO...WHICH IS CONFIRMED BY WATER VAPOR IMAGERY...SO SHOWERS AND STORMS MAY HAVE A LITTLE BETTER COVERAGE THIS AFTERNOON AND EVENING COMPARED TO YESTERDAY. ALSO KNOCKED HIGH TEMPS DOWN A LITTLE ACROSS PORTIONS OF THE NORTHERN CWA DUE TO INCREASED CLOUD COVER AND POSITIONING NORTH OF WEAK FRONT. KB PREV DISCUSSION... /ISSUED 616 AM CDT TUE SEP 4 2012/ AVIATION... 12Z TAF CYCLE AN UPPER TROUGH ACROSS THE PANHANDLES TODAY THROUGH TONIGHT WILL ALLOW FOR ISOLATED TO SCATTERED CONVECTION THIS AFTERNOON THROUGH EARLY TONIGHT. CONFIDENCE TOO LOW TO MENTION AT ANY OF THE THREE TAF SITES...WILL FORECAST VFR CONDITIONS FOR NOW. LIGHT WINDS 5 TO 15 KNOTS OR LESS MAINLY FROM THE SOUTH. SURFACE TROUGH OVER THE NORTHWEST AND NORTHERN SECTIONS OF THE PANHANDLES WILL RESULT IN NORTHERLY TO EASTERLY WINDS AT THE DALHART AND GUYMON TAF SITES AFTER 08Z WEDNESDAY. SCHNEIDER PREV DISCUSSION... /ISSUED 347 AM CDT TUE SEP 4 2012/ DISCUSSION... A STATIONARY FRONT DRAPED ACROSS THE OKLAHOMA AND EXTREME NORTHWEST TEXAS PANHANDLE HAS HELPED KEEP ISOLATED SHOWER AND THUNDERSTORMS ACTIVE OVERNIGHT JUST NORTH OF THE AREA. THERE IS A CHANCE THAT THESE STORMS MAY ENTER THE NORTHERN PORTIONS OF THE CWA THIS MORNING. THANKS TO THE OUTFLOW FROM THESE STORMS THE FRONT HAS STALLED FURTHER SOUTH THAN MODEL SOLUTIONS INDICATED. HOWEVER THE FRONT IS STILL EXPECTED TO RETREAT NORTHWARD DURING THE AFTERNOON AND COULD INITIATE STORMS. AS SUCH HAVE EXTENDED POPS AND WEATHER TO COVER THE ENTIRETY OF PANHANDLES DUE TO THE FURTHER SOUTH PLACEMENT OF THE FRONT. EARLY WEDNESDAY MORNING A COLD FRONT IS EXPECTED TO DROP INTO THE PANHANDLES AND KEEP RAIN CHANCES IN THE FORECAST THROUGHOUT THE DAY. DUE TO THE INCREASED RAIN CHANCES AND COOLER AIRMASS BEHIND THE FRONT WENT SLIGHTLY COOLER THAN THE MAVMOS HIGH TEMPS FOR THE NORTHWEST CORNER OF THE CWA. KEPT SLIGHT CHANCE POPS FOR THURSDAY AS THE UPPER LEVEL RIDGE CONTINUES TO RETREAT TO THE SOUTHWEST PLACING THE AREA UNDER NORTHWEST FLOW. THE MUCH ANTICIPATED COLD FRONT EXPECTED FOR THE LATTER PART OF THE WORK WEEK HAS BEGUN TO SPEED UP IN THE MEDIUM RANGE MODELS AND HAS SHOWN UP AT THE END OF THE SHORT RANGE MODELS. THE FASTER TIMING BRINGS THE FRONT INTO THE FAR NORTHWEST OKLAHOMA PANHANDLE AS EARLY AS FRIDAY MORNING AND THROUGH THE PANHANDLES BY MID DAY. AGAIN THE GFS REMAINS THE WETTER/SLOWER OF THE SOLUTIONS WITH THE ECMWF BEING FASTER AND DRIER. HOWEVER THE 00Z NAM RUN AGREES WITH A DRIER FRONTAL PASSAGE AND IS SLIGHTLY FASTER WITH THE FRONT THAN THE ECMWF. WENT CLOSER TO THE FASTER/DRIER ECMWF AND NAM SOLUTIONS. SATURDAY STILL REMAINS THE TARGET FOR A TASTE OF FALL AS HIGHS SHOULD RANGE FROM THE MID AND UPPER 70S TO NEAR 80. UNFORTUNATELY THIS TASTE WONT LAST LONG AS TEMPS BEING TO WARM THROUGH THE WEEKEND AS THE RIDGE BUILDS BACK ONCE AGAIN. FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH AT LEAST THURSDAY. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/02
Hazardous weather outlook, Sep 4, 8:21 AM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 821 AM CDT TUE SEP 4 2012 OKZ001>003-TXZ001>020-050145- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 821 AM CDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS THE PANHANDLES. WHILE SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME...A FEW STORMS COULD BECOME STRONG WITH GUSTY WINDS TO AROUND 50 MPH THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA WEDNESDAY MORNING THROUGH FRIDAY MORNING. A FEW STORMS MAY BECOME STRONG DURING THIS TIME PERIOD...WITH GUSTY WINDS TO AROUND 50 MPH AND LOCALLY HEAVY RAIN THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KB
In the hours before
Special weather statement, Sep 4, 3:42 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 342 PM CDT TUE SEP 4 2012 OKZ002-042145- TEXAS OK- 342 PM CDT TUE SEP 4 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR TEXAS COUNTY. AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES EAST OF EVA...OR ABOUT 16 MILES NORTHWEST OF GUYMON...MOVING EAST AT 15 MPH. STRONG WINDS UP TO 55 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. MOULTON
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.